Hail, Boulder
- When
- July 10, 8:04 PM MST
- Where
- Boulder County, 1.74 mi SW of Boulder
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.000, -105.290
Severe thunderstorms produced large hail, up to 2 inches in diameter. In addition, a small tornado touched down briefly in northeast Weld County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail, up to 2 inches in diameter. In addition, a small tornado touched down briefly in northeast Weld County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 10, 1:58 PM MST, 6 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 258 PM MDT TUE JUL 10 2007 ...CORRECTION TO 2ND PARAGRAGH... .SHORT TERM...A COOL AND FAIRLY STABLE AIRMASS IS CURRENTLY IN PLACE ACROSS THE PLAINS IN WAKE OF MORNING COLD FRONT. CURRENT ACARS SOUNDINGS INDICATING DECENT CAP IN PLACE AT AROUND 700 MB. ISOLATED CONVECTION FIRING ACROSS HIGH COUNTRY...MAINLY ALONG AND JUST EAST OF CONTINENAL DIVIDE WHERE CAP IS NON-EXISTANT. SHOULD SEE SOME CONVECTION SHORTLY ALONG FOOTHILLS WHERE CAP IS WEAK AND SHOULDNT LAST MUCH LONGER. GIVEN FAIRLY STRONG AND PERSISTANT CAP ACROSS PLAINS...CHANCES FOR ANY STORMS PROPAGATING ONTO FRONT RANGE LOOKING MEAGER. POPS ALONG FRONT RANGE CURRENTLY MINIMAL...MAY END UP DROPPING ALTOGETHER AT LAST MINUTE. WITH HIGHER DEWPOINTS ALONG FOOTHILLS...STORMS COULD PRODUCE BRIEF HEAVY RAIN. SHOULD SEE STORMS ENDING BY EVENING AS AIRMASS STABILIZES. AS FOR PLAINS...MODELS SHOW DEVELOPING LOW LEVEL JET ACROSS CENTRAL PLAINS BY MIDNIGHT...WITH THETA-E RIDGE NOSING INTO FAR EASTERN COLORADO. NAM AND GFS PAINT SOME PRECIP BETWEEN 06Z AND 12Z IN THIS AREA. WILL ADD SOME POPS FOR THE FAR NORTHEAST CORNER. BOUNDARY LAYER WIND AND HUMIDITY PROGS SUGGEST STRATUS REDEVELOPING ACROSS PLAINS. COULD SEE SOME FOG AS WELL...BUT WILL NOT ADD TO FORECAST AT THIS TIME. ON WEDNESDAY... SOUTHEAST SURFACE FLOW INCREASES ACROSS PLAINS AS SURFACE HIGH SLIDES INTO SOUTHERN NEBRASKA. DECENT DENVER CYCLONE DEVELOPS AS A RESULT. MID LEVEL SHORTWAVE EXPECTED TO MOVE SOUTHEAST ACROSS CWA DURING THE AFTERNOON. SHOULD SEE STORMS FIRST DEVELOP ALONG MOUNTAINS AND FOOTHILLS THEN MOVE SOUTHEAST ACROSS PLAINS DURING THE AFTERNOON. SOME STORMS SHOULD DEVELOP ALONG THE CONVERGENCE LINE EAST AND SOUTH OF DENVER AS WELL. CURRENT POPS SEEM TO INDICATE THIS PATTERN AND WILL LEAVE AS IS.FORECAST SOUNDINGS SHOW CAPES AROUND 2000 J/JG ALONG CONVERGENCE LINE. SOME STORMS COULD BECOME SEVERE... PARTICULARLY EAST AND SOUTH OF DENVER ALONG THE CONVERGENCE BOUNDARY WHERE SHEAR IS BEST. MAIN THREATS WILL BE HAIL AND GUSTY WINDS... THOUGH CANNOT RULE OUT THE POSSIBILITY OF A FEW TORNADOES. SPC HAS PLAINS IN A SLIGHT RISK FOR SEVERE STORMS...WHICH LOOKS REASONABLE. ONLY CONCERN IS THE TIMING OF THE SHORTWAVE...AS THE QG VERTICAL VELOCITY PROGS INDICATE THIS WAVE MOVING THROUGH THE AREA BY 18Z... WITH SUBSIDENCE OVER AREA DURING AFTERNOON. NOT SURE IF THIS WILL OCCUR BASED ON THE OTHER MODEL DATA. .LONG TERM...THUNDERSTORMS SHOULD BE ONGOING WEDNESDAY EVENING WITH ENOUGH INSTABILITY AND WIND SHEAR FOR A FEW SUPERCELLS. AT THIS TIME...THE BRUNT OF SEVERE WEATHER IS EXPECTED TO DEVELOP ALONG THE DENVER CYCLONE AND CONVERGENCE ZONE WHICH SHOULD SET UP IN TYPICAL FASHION JUST SOUTH AND EAST OF DENVER. STORMS WILL THEN MIGRATE SOUTHEAST ACROSS ELBERT...LINCOLN...AND WASHINGTON COUNTIES PERHAPS MERGING INTO AN MCS AND PRODUCING HEAVY RAIN BEFORE EXITING THE FORECAST AREA BY MIDNIGHT. FARTHER NORTHWEST...STORM COVERAGE IS EXPECTED TO BE MORE LIMITED. HOWEVER...MODELS INDICATE A 70 KNOT UPPER LEVEL SPEED MAX SLIDING ACROSS THE CO/NE/WY BORDER AREA TOMORROW EVENING. THIS WOULD HELP PROMOTE BETTER STORM COVERAGE IN AREAS NORTH OF THE DENVER CYCLONE AS WELL. ON THURSDAY...ABUNDANT MOISTURE WILL BE IN PLACE FROM THE FRONT RANGE EASTWARD ACROSS THE PLAINS. THE MAIN QUESTION THURSDAY CONTINUES TO BE WHAT EFFECT THE COLD FRONT WILL HAVE ON STABILITY AND CAPPING. EXTENT OF MORNING STRATUS OR LACK THEREOF WILL ALSO COME INTO PLAY. IN ANY CASE...THE LATEST GFS WAS VERY EXCITED REGARDING THE THREAT OF A VERY ACTIVE WEATHER DAY WITH POTENTIAL FOR NUMEROUS SEVERE STORMS AND HEAVY RAIN WITH CAPES OF 2000-2500 J/KG AND PRECIPITABLE WATER VALUES NEAR 1.5 INCHES. HOWEVER...NAM WAS MUCH MORE CONSERVATIVE AND ALSO HINTED AT MORE OF A CAPPING FRONTAL INVERSION WITH CAPES LESS THAN 1000 J/KG FOR THE MOST PART AND PRECIPITABLE WATER VALUES OF 1.0 TO 1.2 INCHES. AT THIS TIME...FEEL THERE IS ENOUGH THREAT OF A BIG DAY TO MENTION SCATTERED POPS IN/NEAR THE FRONT RANGE MOUNTAINS AND FOOTHILLS...I-25 CORRIDOR... AND PALMER DIVIDE. CONTINUED THE IDEA OF TAPERING POPS OFF TOWARD THE NORTHEAST CORNER WHERE ATMOSPHERE WILL BE MORE STABLE. BY FRIDAY...THE AIRMASS BEGINS TO WARM ALOFT WHICH WILL RESULT IN LESS THUNDERSTORM COVERAGE AND WARMER HIGH TEMPERATURES. SEE LITTLE CHANGE IN THE OVERALL WEATHER PATTERN FROM SATURDAY THROUGH MONDAY WITH UPPER RIDGE IN PLACE AND LIGHTER NORTHWEST FLOW ALOFT. CANT RULE OUT A FRONT AT SOMETIME WITH NORTHWEST FLOW PATTERN BUT OVERALL WE WILL RETURN TO AN ABOVE NORMAL TEMPERATURE AND BELOW NORMAL PRECIPITATION PATTERN. && .AVIATION...ANY STORMS THIS EVENING SHOULD REMAIN WEST AND SOUTH OF DIA. COULD SEE SOME MVFR CEILINGS BETWEEN 06Z AND 12Z...THOUGH MOST OF STRATUS SHOULD BE EAST OF AIRPORT. SCATTERED THUNDERSTORMS ARE POSSIBLE AFTER 18Z...MAINLY ALONG A CONVERGENCE BOUNDARY EAST AND SOUTH OF THE AIRPORT. GUSTY OUTFLOW WINDS...HAIL AND BRIEF HEAVY RAIN ARE POSSIBLE WITH THE STORMS. THE POTENTIAL ALSO EXISTS FOR A FEW TORNADOES ALONG THE CONVERGENCE BOUNDARY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/BARJENBRUCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1104 AM MDT TUE JUL 10 2007 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1104 AM MDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND ALONG THE FOOTHILLS THIS AFTERNOON. A FEW STORMS COULD MOVE ACROSS THE FRONT RANGE URBAN CORRIDOR LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE STORMS WILL PRODUCE GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAIN. OVER THE NORTHEAST PLAINS...THE AIRMASS WILL REMAIN FAIRLY STABLE...SO NO THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT OF THUNDERSTORMS AND SEVERE WEATHER WILL INCREASE WEDNESDAY AFTERNOON AND EVENING. ABUNDANT LOW LEVEL MOISTURE AND DAYTIME HEATING WILL PROVIDE CONSIDERABLE INSTABILITY ACROSS NORTHEAST COLORADO BY WEDNESDAY AFTERNOON. IN ADDITION...WIND SHEAR WILL ALSO BE INCREASING WHICH WILL HELP PROMOTE FAVORABLE CONDITIONS FOR THE DEVELOPMENT OF THUNDERSTORMS WITH VERY LARGE HAIL. A DENVER CONVERGENCE ZONE IS ALSO EXPECTED TO SET UP WHICH WOULD PROVIDE A FOCUS FOR SEVERE WEATHER...ESPECIALLY IN AREAS JUST SOUTH AND EAST OF DENVER. THERE WILL ALSO BE A THREAT OF SEVERE WEATHER THURSDAY AFTERNOON AND EVENING AS PLENTY OF MOISTURE REACTS WITH ANOTHER COLD FRONT MOVING INTO THE REGION. INSTABILITY MAY BE LIMITED ESPECIALLY OVER THE NORTHEAST CORNER OF THE STATE WHERE THE FRONT WOULD HAVE THE GREATEST STABILIZING EFFECT. HOWEVER...WIND SHEAR REMAINS RATHER STRONG FOR THIS TIME OF YEAR...INCREASING THE THREAT OF MORE SEVERE STORMS. HEAVY RAINFALL CAN ALSO BE EXPECTED FROM THE STRONGER STORMS AS MOISTURE CONTINUES TO INCREASE AND DEEPEN OVER NORTHEAST AND NORTH CENTRAL COLORADO. DRIER AND MORE STABLE WEATHER WILL DEVELOP BY THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/BARJENBRUCH
The Denver radar (KFTG), 68 km away, was scanning. The volume nearest the first event began at 03:03 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32800, 32801, 32802.